Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 122, NWS Jackson, MS

December 8, 2009Noxubee County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 8, 2009, 9:19 PM CST for Noxubee County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 9:19 PM CST (03:19 UTC)
Expired
Dec 8, 2009, 9:45 PM CST
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 9:20 PM CSTTSTM WND DMGPrairie Point, MSA COUPLE TREES WERE DOWN ALONG PRAIRIE POINT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 6:12 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 644 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
644 m²/s²
0-3 km storm-relative helicity
840 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 090319
TORJAN
MSC103-090345-
/O.NEW.KJAN.TO.W.0122.091209T0319Z-091209T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 945 PM CST

* AT 919 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAULETTE
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  COOKSVILLE BY 924 PM CST...
  PRAIRIE POINT BY 929 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3315 8832 3309 8832 3308 8833 3297 8833
      3296 8850 3305 8853 3323 8831 3315 8831
TIME...MOT...LOC 0319Z 245DEG 33KT 3302 8844

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 090321
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
921 PM CST TUE DEC 8 2009

MSC103-090345-
/O.CON.KJAN.TO.W.0122.000000T0000Z-091209T0345Z/
NOXUBEE MS-
921 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR EAST
CENTRAL NOXUBEE COUNTY...

AT 921 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PAULETTE MOVING NORTHEAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3315 8832 3309 8832 3308 8833 3297 8833
      3296 8850 3305 8853 3323 8831 3315 8831
TIME...MOT...LOC 0321Z 240DEG 46KT 3305 8838

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 8, 8:58 PM CST, 21 minutes earlier.

Area forecast discussion, Dec 8, 8:58 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CST TUE DEC 8 2009

.UPDATE...COLD FRONT CURRENTLY EXTENDS ACROSS THE EXTREME NORTHWEST
PORTIONS OF THE AREA THIS EVENING. STRONG WIND SHEAR CONTINUES FOR
OVER MUCH OF THE AREA THIS EVENING OUT AHEAD OF THE FRONT ALONG WITH
DEWPOINTS IN THE MID TO UPPER 60S AND GOOD INSTABILITY. LATEST UPPER AIR
SOUNDING AT JAN INDICATES ML CAPES OF 1700 J/KG ALONG WITH 65-70KT OF
DEEP LAYER SHEAR. SEVERE THUNDERSTORMS AND TORNADOES WILL CONTINUE TO
BE POSSIBLE OUT AHEAD OF THE COLD FRONT OVER MUCH OF THE AREA THIS
EVENING...WITH THE BEST TORNADO POTENTIAL ALONG AND EAST OF THE I-55
CORRIDOR WERE THE STRONGEST SHEAR EXISTS. A TORNADO WATCH IS IN
AFFECT FOR MUCH OF THE AREA UNTIL 2 AM. THE COLD FRONT WILL SWING
THROUGH THE STATE OVER THE NEXT FEW HOURS AND WILL BE LOCATED ALONG
THE ALABAMA/MISSISSIPPI LINE BY AROUND MIDNIGHT PUSHING THE SEVERE
STORMS INTO ALABAMA. A FEW SHOWERS/THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE OVER THE SOUTHEASTERN PORTIONS OF THE AREA AFTER MIDNIGHT...
BUT WILL QUICKLY MOVE EAST SHORTLY THEREAFTER. MADE A FEW CHANGES TO
WEATHER/TEMPERATURE/POP GRIDS AND THE UPDATES ARE ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 221 PM CST TUE DEC 8 2009/

SHORT TERM...(TONIGHT THROUGH FRIDAY MORNING)...FOCUS FOR THIS
FORECAST PACKAGE IS ON SEVERE THUNDERSTORM POTENTIAL THROUGH TONIGHT.

WARM SECTOR WILL HAVE FULLY ENGULFED THE ARKLAMISS TO START THE
PERIOD WITH DEW POINTS IN THE MID-UPPER 60S POSSIBLE AS FAR NORTH AS
GREENWOOD BY EARLY EVENING. LOW LEVEL INSTABILITY WILL HAVE
INCREASED SUBSTANTIALLY WITH GFS/12Z SHOWING MUCAPE 750-900J/KG
AREAWIDE AND SBCAPE INCREASING TO 700J/KG+ OVER SOUTHWEST AREAS
AHEAD OF THE COLD FRONT BY EARLY EVENING. THE AREA WILL ALSO BE
ENTERING ENHANCED DEEP LAYER LIFT AHEAD OF AN UPPER LEVEL S/WV
CROSSING THE CENTRAL PLAINS AT THIS TIME...AND COMBINED WITH DEEP
LAYER SHEAR 60-70KT/LOW LEVEL SHEAR IN EXCESS OF 35KTS THE PRIMARY
CONCERN WITH THESE STORMS WILL BE TORNADOES, IN ADDITION TO STRONG
GUSTY WINDS AND MARGINALLY SEVERE HAIL. A TORNADO WATCH FOR AREAS IN
ADVANCE OF THE COLD FRONT IS LIKELY THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS NOT OUT OF THE QUESTION EITHER AS THESE CELLS ARE
EXPECTED TO BE EFFICIENT RAIN PRODUCERS CONSIDERING THE ABUNDANCE OF
LOW LEVEL MOISTURE PRESENT IN THE ATMOSPHERE. WILL HOLD OFF ON A
FLASH FLOOD WATCH AT THIS POINT DUE TO UNCERTAINTY IN EXACT LOCATION
OF THE HEAVIEST RAINS. RISK OF SEVERE STORMS WILL BEGIN TO DECREASE
FROM WEST TO EAST STARTING AROUND MIDNIGHT AS THE COLD FRONT
TRAVERSES THE CWA FILTERING IN A SOMEWHAT DRIER/SUBSIDENT AIRMASS.
GRADIENT WINDS WILL REMAIN STRONG THIS AFTERNOON IN ADVANCE OF THE
FRONT..AS WELL AS TONIGHT INTO TOMORROW BEHIND THE FRONT AND WILL
KEEP THE LAKE WIND ADVISORY IN EFFECT ACCORDINGLY.

HIGH PRESSURE AT THE SURFACE COUPLED WITH ZONAL WESTERLY FLOW ALOFT
WILL BRING COOL/DRY CONDITIONS TO THE ARKLAMISS THROUGH FRIDAY
MORNING. MORNING LOWS WILL ONLY DIP INTO THE LOW 40S NORTHWEST TO
MID 50 SOUTHEAST TOMORROW DUE TO RESIDUAL LOW LEVEL MOISTURE STILL
LEFT BEHIND THE FRONT...BUT THIS WILL CHANGE COME THURS AND FRI
MORNING AS THE REALLY COOL/DRY AIR PUSHES IN DURING THE DAY
TOMORROW...DROPPING DEW POINTS INTO THE UPPER 20S/LOW 30S TOMORROW
AFTERNOON. DRY AIR COUPLED WITH MOSTLY CLEAR SKIES WILL PROMOTE
EFFICIENT RADIATIONAL COOLING WED AND THURS MORNING WITH LOW TEMPS
IN THE UPPER 20S/LOW 30S EXPECTED. THE HIGH PRESSURE WILL SHIFT INTO
THE TN VALLEY BY FRI MORNING AS A TROF OF LOW PRESSURE DEVELOPS IN
THE NORTHWEST GULF OF MEXICO. THIS WILL PROMOTE A FRONTAL BOUNDARY
DRAPED ACROSS THE GULF TO SURGE TOWARD THE MS COAST...WITH A SLIGHT
INCREASE IN POPS FOR SOUTHWESTERN AREAS FRIDAY MORNING. NOT LOOKING
FOR MEASURABLE RAINFALL AT THIS TIME AS RAINS SHOULD HOLD OFF UNTIL
LATE MORNING/AFTERNOON.

KNOCKED TEMPS UP A FEW DEGREES TOWARD MET GUID TOMORROW AS MAV GUID
WAS ON THE LOW END OF THE ENVELOPE...WITH A FEW MINOR ADJUSTMENTS
NEEDED THURS-FRI. /BK/

PREVIOUS LONG TERM...FORECAST CONCERNS CENTERED ON PRECIPITATION
FOR FRIDAY INTO SATURDAY...ALONG WITH NEXT STORM SYSTEM FOR EARLY
NEXT WEEK.

BY LATE IN THE WEEK...A LONGWAVE UPPER TROUGH WILL BE DEVELOPING
OVER THE NORTHERN CONUS...WHILE A BROAD UPPER RIDGE BECOMES
ESTABLISHED OVER THE SOUTHERN CONUS...NORTHERN MEXICO...AND THE GULF
OF MEXICO. AS THESE TWO FEATURES PHASE TOGETHER...A VERY TIGHT HEIGHT
GRADIENT IN THE UPPER LEVELS WILL SUPPORT A ZONAL JET STREAK
CONTAINING H2 WIND SPEEDS REACHING 170 KT BY EARLY THURSDAY OVER THE
PLAINS AND NOSING INTO THE OZARKS. THIS JET STREAK WILL ALSO MARK THE
CONFLUENCE OF A STRONG SOUTHERN JET STREAM ORIGINATING FROM THE
SUBTROPICAL PACIFIC OCEAN...THUS CONTAINING AN ABUNDANCE OF UPPER
MOISTURE...AS WELL AS A POLAR JET STREAM IN THE BASE OF THE
AFOREMENTIONED LONGWAVE TROUGH. BY THURSDAY EVENING...THE JET STREAK
IS EXPECTED TO BE POSITIONED OVER THE TENNESSEE VALLEY REGION AND
MID-ATLANTIC STATES. THIS WILL PLACE THE STRONGEST ASCENT OVER THE
WESTERN GULF OF MEXICO...WHERE THE REMNANT BAROCLINIC TROUGH FROM THE
AFOREMENTIONED FRONT WILL HAVE BECOME STATIONARY. IN RESPONSE...A
SURFACE LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD
ACROSS THE NORTHERN GULF. GULF MOISTURE IN THE VICINITY OF THE
DEVELOPING SURFACE LOW WILL BE ADVECTED INTO THE FORECAST AREA BY
INCREASING WEST-SOUTHWESTERLY FLOW ABOVE H85...WHICH WILL EXPERIENCE
ISENTROPIC LIFT ATOP THE EXPANSIVE COLD DOME ASSOCIATED WITH THE COLD
HIGH PRESSURE.

WITH THIS ISENTROPIC LIFT...AND AS A SERIES OF SHORTWAVE
DISTURBANCES EMBEDDED WITHIN THE LONG FETCH OF MOIST
WEST-SOUTHWESTERLY FLOW ALOFT MOVE ACROSS THE REGION...WIDESPREAD
PRECIP IS EXPECTED ACROSS THE AREA FOR FRIDAY INTO SATURDAY...WITH
LIKELY POPS FOLLOWING MEX GUIDANCE. WAVES OF PRECIPITATION ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA
BEGINNING EARLY FRIDAY AND CONTINUING INTO SATURDAY. MODELS ARE
COMING INTO BETTER AGREEMENT THAT THE PRECIP WILL NOT START UNTIL
LATER IN THE MORNING ON FRIDAY...AFTER THE BOUNDARY LAYER HAS HAD A
CHANCE TO WARM UP A LITTLE. HOWEVER...THE TIMING OF THE PRECIP IS
UNCERTAIN...AND WILL BE HIGHLY TIED TO THE EVENTUAL TRACK OF THE
SURFACE LOW.

FORECAST SOUNDINGS FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20
INDICATE AN ELEVATED WARM LAYER OF ABOVE-FREEZING TEMPERATURES FROM
950 MB TO 750 MB. MOST PRECIPITATION THAT FALLS THROUGH THIS LAYER
WILL BECOME LIQUID...ESPECIALLY WITH LIMITED INTRODUCTION OF ICE
INTO THIS LAYER FROM ALOFT. HOWEVER...BELOW 950 MB...SUBFREEZING
TEMPERATURES WILL EXTEND NEARLY TO THE SURFACE EARLY ON FRIDAY...
ESPECIALLY IF PRECIPITATION INTENSITY IS SUFFICIENT TO ENHANCE
WET-BULBING EFFECTS IN THIS LAYER. THUS...AN OUTSIDE CHANCE FOR SOME
BRIEF FREEZING RAIN COULD OCCUR NORTH OF INTERSTATE 20 FOR FRIDAY
MORNING ONLY IF THE PRECIPITATION STARTS EARLY ENOUGH.
HOWEVER...LATEST MODEL GUIDANCE INDICATES MOST OF THE PRECIPITATION
HOLDING OFF UNTIL AFTER THE BOUNDARY LAYER WARMS ABOVE
FREEZING...WITH GENERALLY A COLD RAIN EXPECTED. ADDITIONALLY...GIVEN
A QUICKER RETREAT OF THE AFOREMENTIONED SURFACE HIGH TO THE
EAST...THE CHANCE FOR LINGERING SUBFREEZING BOUNDARY LAYER AIR IS
DECREASING.  CONFIDENCE IN PRECIP TYPE THIS EARLY IS HIGHLY
UNCERTAIN...AND RAIN IS THE WEATHER TYPE MENTIONED IN THE GOING
FORECAST. ELEVATED INSTABILITY DRIVEN BY STRONG WARM AIR ADVECTION
ALOFT COULD YIELD MUCAPES UP TO 400 J/KG ACROSS CENTRAL AND SOUTHERN
AREAS FOR FRIDAY INTO FRIDAY NIGHT PER LATEST GFS/EC...WHERE A
SLIGHT CHANCE FOR THUNDER HAS BEEN ADDED. MOST OF THE PRECIPITATION
IS EXPECTED TO HAVE ENDED LATE SATURDAY AS THE GULF LOW MOVES AWAY
FROM THE REGION...THOUGH LINGERING CLOUDS AND WEAKENING COLD AIR
ADVECTION WILL AFFECT THE AREA THROUGH THE REMAINDER OF THE WEEKEND.

THEN FOR SUNDAY INTO MONDAY...AN UPPER LEVEL LOW CURRENTLY OVER THE
PACIFIC WILL HAVE TRANSLATED EASTWARD AND BE LOCATED OVER THE SOUTH
CENTRAL CONUS AS AN OPEN SHORTWAVE TROUGH. LARGE VARIABILITY EXISTS
IN THE PLACEMENT AND AMPLITUDE OF THIS FEATURE...WITH THE EC
DEPICTING A DEEPER AND MORE AMPLIFIED SYSTEM AND THE OPERATIONAL GFS
AND GFS ENSEMBLE MEMBERS INDICATING A WEAKER SYSTEM. HOWEVER...GOOD
AGREEMENT EXISTS IN INCREASING PRECIP CHANCES BY LATE IN THE WEEK
INTO THE WEEKEND. HOWEVER...LOCATION OF MOIST/UNSTABLE SECTOR VARIES
SIGNIFICANTLY AMONGST GUIDANCE...SO ONLY SLIGHT CHANCE OF THUNDER
HAS BEEN INCLUDED IN THE FORECAST AT THIS TIME. /COHEN/

&&

.AVIATION...MVFR/IFR CONDITIONS WILL CONTINUE THROUGH THE EVENING
HOURS FOR ALL SITES AS SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH
OF THE AREA. EXPECT THE STORMS TO DECREASE FROM THE NORTHWEST BY
LATE EVENING INTO THE OVERNIGHT HOURS. EXPECT VFR CONDITIONS AFTER
MIDNIGHT DEVELOPING FROM THE NORTHWEST TO SOUTHEAST. BREEZY
CONDITIONS WILL PREVAIL THROUGH THE EVENING INTO EARLY WEDNESDAY
MORNING./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  51  29  51 / 100   3   4   3
MERIDIAN      52  56  27  50 / 100   4   4   5
VICKSBURG     49  50  30  49 /  80   3   3   2
HATTIESBURG   56  62  32  55 /  99   6   5   2
NATCHEZ       50  50  28  49 /  68   3   3   2
GREENVILLE    40  46  29  46 /  61   3   4   2
GREENWOOD     45  47  27  47 /  91   4   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR MSZ018-019-
     025>066-072>074.

LA...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ARZ074-075.

&&

15
Hazardous weather outlook, Dec 8, 1:58 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST TUE DEC 8 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
158 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...AS WELL AS
DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE
THIS AFTERNOON INTO THE NIGHTTIME HOURS AS A VIGOROUS STORM SYSTEM
MOVES EAST ACROSS THE REGION. THE LIKELY MODE OF SEVERE THUNDERSTORMS
WILL BE SHORT BOWING LINE SEGMENTS...BUT THE POTENTIAL FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES CANNOT BE RULED
OUT.

IN ADDITION...HEAVY RAINFALL MAY BECOME A CONCERN...ESPECIALLY
WHERE STORMS TRAIN OVER THE SAME AREA. THIS ACTIVITY WILL OCCUR AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA LATE TONIGHT.
ISOLATED RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES WILL BE POSSIBLE.

WIND GUSTS TO 30 MPH OUTSIDE OF THUNDERSTORMS WILL BE POSSIBLE THROUGH
WEDNESDAY MORNING AS WELL. PLEASE CONTINUE TO MONITOR THE LATEST
FORECAST FOR THE MOST RECENT INFORMATION ON THE SEVERE WEATHER
POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Dec 8, 6:12 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST TUE DEC 8 2009

MSZ028-032-037-090040-
MONTGOMERY MS-CHOCTAW MS-ATTALA MS-
612 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HESTERVILLE AT 612 PM CST...
MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN ATTALA...CHOCTAW AND SOUTHEASTERN MONTGOMERY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Dec 8, 6:13 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST TUE DEC 8 2009

MSZ032-037-038-090045-
CHOCTAW MS-ATTALA MS-WINSTON MS-
613 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HESTERVILLE AT 613 PM CST...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN WINSTON...NORTHERN ATTALA AND SOUTHERN CHOCTAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Dec 8, 6:46 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
12/08/2009                   YAZOO              MS   EMERGENCY MNGR

            A FEW RDS WERE FLOODED WITH TRAFFIC BEING DIVERTED.

&&

JAN
Special weather statement, Dec 8, 7:49 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CST TUE DEC 8 2009

MSZ042-043-048-090220-
HINDS MS-MADISON MS-YAZOO MS-
749 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 3 MILES NORTH OF FLORA AT 749 PM
CST...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN YAZOO AND MADISON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

BK
Local storm report, Dec 8, 8:12 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     3 SE DECATUR            32.41N 89.07W
12/08/2009                   NEWTON             MS   EMERGENCY MNGR

            TWO TREES WERE DOWN ALONG CHAPEL HILL RD...JUST PAST
            CUMBERLAND RD.

&&

JAN
Special weather statement, Dec 8, 8:58 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CST TUE DEC 8 2009

MSZ035-040-041-090340-
HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-
858 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GRACE AT 859 PM CST...MOVING EAST
AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND WESTERN
HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:02 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith28 min
Dec 8, 7:02 PM CSTTornado WarningJANLauderdale, Newton43 min
Dec 8, 7:33 PM CSTTornado WarningJANKemper42 min
Dec 8, 7:38 PM CSTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster4 hr
Dec 8, 7:45 PM CSTTornado WarningJANKemper, Lauderdale, Newton32 min
Dec 8, 7:58 PM CSTSevere Thunderstorm WarningJANMadison32 min
Dec 8, 8:14 PM CSTTornado WarningJANAttala, Leake, Madison31 min
Dec 8, 8:17 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster4 hr
Dec 8, 8:41 PM CSTTornado WarningJANAttala, Leake, Neshoba, Winston34 min
Dec 8, 9:12 PM CSTTornado WarningJANNoxubee, Winston33 min
Dec 8, 9:28 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys34 min
Dec 8, 9:42 PM CSTTornado WarningJANLowndes, Noxubee10 min
Dec 8, 10:21 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster36 min
Dec 8, 11:01 PM CSTSevere Thunderstorm WarningJANLauderdale, Newton47 min
Dec 8, 11:22 PM CSTSevere Thunderstorm WarningJANKemper23 min
Dec 8, 11:32 PM CSTAreal Flood WarningJANLowndes12 hr
Dec 8, 11:35 PM CSTSevere Thunderstorm WarningJANJones40 min
Dec 8, 11:44 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion31 min
Dec 8, 11:59 PM CSTSevere Thunderstorm WarningJANClarke39 min
Dec 9, 12:13 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 9, 12:30 AM CSTRiver Flood WarningJANLowndes3 days
Dec 9, 12:36 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin, Scott31 min
Dec 9, 2:15 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale39 min
Dec 9, 11:35 AM CSTRiver Flood WarningJANMadison, Yazoo93 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.